MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. BIOLOX HIP; HEAD, FEMORAL,CERAMIC 32/-4

ENCORE MEDICAL, L.P. BIOLOX HIP; HEAD, FEMORAL,CERAMIC 32/-4
Catalog Number 400-01-295
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/08/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the total hip implant failed; requiring this revision of a total hip.
 
Additional Manufacturer Narrative
The reason complaint was the patient had a hip system that failed as stated by the patient and was explanted after 7.8 years.There was no information submitted with the complaint that would indicate a material, design, or manufacturing issue(s) with the explanted part(s).The complaint reports no issues of any other patient injuries, activities, accidents or manufacturing contraindications that may have been contributory to this surgery.No reported pre-existing patient health conditions.The complaint does not report any surgical delays during the revision surgery.This complaint evaluation is limited in scope since the part (s) associated with this investigation was not returned to djo surgical for evaluation.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing history of this part.All critical dimensions and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed to be non-product related.The root cause for the failure was not reported.The scope of this investigation is limited without having the parts available to djo surgical for evaluation.Other conditions, root cause, relating to this event could not be determined with confidence.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
BIOLOX HIP
Common Device Name
HEAD, FEMORAL,CERAMIC 32/-4
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5963063
Report Number1644408-2016-00750
Device Sequence Number705177
Product Code LPH
UDI-Device Identifier00888912075701
UDI-Public(01)00888912075701
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K955563
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2012
Device Catalogue Number400-01-295
Device Lot Number53867098
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/20/2016
Supplement Report FDA Received Date10/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
498-01-056,LOT 53866551; 498-32-056,LOT 53912992
Outcome Attributed to Adverse Event Required Intervention;